Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 23, 2019, 3:03 PM CDT for Clay County, Greene County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 23, 2019, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:31 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 12:31 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1231 PM CDT Sun Jun 23 2019 .UPDATE... See the 18z aviation discussion. && .PREV DISCUSSION... /issued 1122 AM CDT Sun Jun 23 2019/ DISCUSSION...GOES-16 Water Vapor Satellite trends this morning indicate a Mesoscale Convective Vortex near St. Louis. Regional WSR-88D radar trends show a line of showers and thunderstorms across the Southern Plains along a cold front, and a large area of rain showers covering the southern half of Missouri. The majority of the Mid-South is rain free this morning with temperatures as of 10 AM CDT in the lower to middle 80s at most locations. 12Z Short term models including Convective Allowing Model (CAM) solutions suggest upstream showers and thunderstorms may arrive as early as late afternoon towards early evening west of the Mississippi River, early to mid-evening along and east of the Mississippi River, then late evening towards midnight across portions of Northeast Mississippi. Any convective activity east of the Mississippi River is anticipated to remain somewhat isolated this afternoon, especially along areas near the Tennessee River. Surface based CAPE values in excess of 3000 J/kg, and increasing shear may support the potential for strong to severe thunderstorms during the aforementioned period above. High surface and low level moisture with Precipitable Water values around 2 inches support a mention of localized heavy rainfall. Forecast has already been updated to reflect the latest trends. CJC PREV DISCUSSION... /issued 311 AM CDT Sun Jun 23 2019/ DISCUSSION... Skies are partly cloudy across much of the Mid-South early this morning with temperatures in the 70s to around 80 degrees. There were a few isolated showers across portions of northeast Arkansas but no precipitation is falling at this time anywhere across the region. An MCS has developed over northwest Arkansas and is expanding to the east. As the MCS expands east this morning, scattered thunderstorms will be possible during the day mainly over northern and western sections of the Mid-South. Temperatures will be fairly similar to yesterday with highs in the upper 80s to lower 90s. Heat index values are expected to remain below 100 degrees today over most areas so a Heat Advisory does not appear to be needed at this time. More thunderstorms are expected to develop across western and central Arkansas this afternoon and this activity should move into the Mid-South tonight. Some of the thunderstorms could be strong or severe with damaging winds as the main threat. Temperatures this evening will be close to where they have been the last few evenings with lows Monday morning in the low to mid 70s. A cold front will move into northwest Arkansas Monday morning and will be close to the Mid-South by late afternoon. More thunderstorms are expected ahead of the front and move across the region on Monday. Temperatures will be a little cooler on Monday with more clouds and rain expected as highs will be in the mid 80s. The cold front will move into the region Monday night with more thunderstorms expected. Temperatures will be a little cooler than tonight with lows in the upper 60s to lower 70s. The cold front will slowly move out of the region on Tuesday with more thunderstorms expected to develop ahead of the front. Temperatures will remain cooler than today with highs in the mid 80s. As the cold front move into central Mississippi Tuesday night, thunderstorms should be confined to southern sections of the forecast area. The frontal boundary will remain close enough to the region on Wednesday that a few thunderstorms may move through the Mid-South. High pressure will build into the region on Wednesday night and remain in place through Friday. There will be some scattered afternoon thunderstorms possible for Thursday and Friday but most locations should be fairly dry. Saturday should see more scattered summer time thunderstorm mainly during the afternoon hours. ARS && .AVIATION... /18z TAFs/ Isolated thunderstorms are developing across the Mid-South early this afternoon with a more organized line of storms moving out of the Ozarks. This complex of storms is expected to march southeast across the CWA during the late afternoon and early evening hours, resulting in thunderstorms on station and gusty outflow winds. Additional convection is possible overnight, although confidence is lower on the timing/extent of this second wave. Low clouds are expected to develop late tonight and continue into Monday morning with generally dry weather tomorrow after morning precipitation moves east. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 23, 2:08 PM CDT, 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 208 PM CDT Sun Jun 23 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-242115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 208 PM CDT Sun Jun 23 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and evening across the Mid-South. Damaging winds will be the main threat if any thunderstorms reach severe limits. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or tonight in support of severe weather operations.
In the hours before
Local storm report, Jun 23, 9:08 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 E BLYTHEVILLE 35.93N 89.89W
06/21/2019 MISSISSIPPI AR TRAINED SPOTTER
TREE UPROOTED ON NORTH HOLLYWOOD ST. DELAYED REPORT.
&&
MJSpecial weather statement, Jun 23, 1:14 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
114 PM CDT Sun Jun 23 2019
TNZ003-231830-
Weakley TN-
114 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 130 PM CDT
FOR...
North central Weakley County in western Tennessee...
At 113 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Latham, or 7 miles
east of Fulton, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in north central Weakley County should monitor this storm
closely.
LAT...LON 3642 8880 3645 8882 3648 8882 3649 8883
3650 8883 3650 8856
TIME...MOT...LOC 1813Z 236DEG 25KT 3649 8875Special weather statement, Jun 23, 2:28 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
228 PM CDT Sun Jun 23 2019
ARZ009-018-232000-
Greene AR-Clay AR-
228 PM CDT Sun Jun 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Greene County in eastern Arkansas...
Western Clay County in eastern Arkansas...
At 227 PM CDT...strong thunderstorms producing winds at least 40 mph
were located along a line extending from near Success to near
Minturn. Movement was east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Greene and western Clay Counties should monitor this storm
closely.
LAT...LON 3650 9036 3596 9049 3597 9085 3598 9084
3599 9086 3608 9082 3611 9077 3615 9075
3615 9081 3629 9081 3630 9079 3628 9078
3628 9075 3641 9075 3641 9077 3642 9076
3643 9078 3649 9077 3650 9078
TIME...MOT...LOC 1927Z 263DEG 36KT 3649 9081 3597 9094
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:42 PM CDT | Special Weather Statement | MEG | DeSoto | 48 min |
| Jun 23, 4:47 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman, Tate, Tunica | 43 min |
| Jun 23, 5:00 PM CDT | Special Weather Statement | MEG | DeSoto | 45 min |
| Jun 23, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 40 min |
| Jun 23, 5:28 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall, Panola, Tate | 47 min |
| Jun 23, 5:31 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman, Tallahatchie | 44 min |
| Jun 23, 6:16 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall, Panola, Tippah | 44 min |
| Jun 23, 6:19 PM CDT | Special Weather Statement | MEG | Tallahatchie | 41 min |
| Jun 23, 6:31 PM CDT | Special Weather Statement | MEG | Alcorn | 44 min |
| Jun 23, 6:53 PM CDT | Special Weather Statement | MEG | Yalobusha | 37 min |
| Jun 23, 1:14 PM CDT | Special Weather Statement | MEG | Weakley | 16 min |
| Jun 23, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Jun 23, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 49 min |
| Jun 23, 4:14 PM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Obion, Weakley | 50 min |
| Jun 23, 5:30 PM CDT | Special Weather Statement | MEG | Carroll, Chester, Henderson, Henry, Madison | 45 min |
| Jun 23, 5:37 PM CDT | Areal Flood Advisory | MEG | Weakley | 113 min |
| Jun 23, 5:43 PM CDT | Special Weather Statement | MEG | Hardeman | 47 min |
| Jun 23, 6:15 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry and 1 more | 45 min |
| Jun 23, 6:59 PM CDT | Special Weather Statement | MEG | Benton, Decatur, Henderson | 46 min |
| Jun 22, 7:43 PM CDT | Special Weather Statement | MEG | Poinsett | 32 min |
| Jun 23, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 37 min |
| Jun 23, 2:28 PM CDT | Special Weather Statement | MEG | Clay, Greene | 32 min |
| Jun 23, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 44 min |
| Jun 23, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 40 min |
| Jun 23, 3:10 PM CDT | Special Weather Statement | MEG | Poinsett | 35 min |
| Jun 23, 3:32 PM CDT | Special Weather Statement | MEG | Poinsett | 13 min |
| Jun 23, 3:45 PM CDT | Special Weather Statement | MEG | Crittenden, Cross, St. Francis | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.